Posted 4/29/2008 9:56 AM (GMT -6)
A number of ladies on here found the pill makes their IBS worse. Many are on that Nuva Ring. I'm on Depo Provera (which keeps you from having periods) and I've about let my doctor talk me into switching to a new IUD (Minervia or something like that) that releases hormones directly into the uterus and which is also supposed to reduce or totally eliminate periods (my doctor thinks I'll not have a period at all because I've been on the Depo so long).
The two BC methods that seem to be "safe" for IBS are IUDs and the Nuva Ring, which only release hormones directly into the uterus and do not go all over the body like the pill or the patch, and those BC methods which keep you from having a period, like the Depo. I don't know if anyone on here has yet tried the continuous pill that keeps you from having a period to see whether or not it is okay. But, from my uneducated observation, it seems to be the withdrawal of the hormones with the traditional pill and patch (which also cause you to bleed) that are what sends people's IBS haywire.